Alert archive / Oklahoma / River Flood Warnings in 2014

River Flood Warning 3, NWS Norman, OK

June 28, 2014Major County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 28, 2014, 10:03 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It took effect at Jun 29, 2014, 4:00 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jun 28, 2014, 10:03 PM CDT (03:03 UTC)
In effect from
Jun 29, 2014, 4:00 AM CDT
Expired
Jun 30, 2014, 1:00 PM CDT
In force
33 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 67 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Waynoka (WANO2).

Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WGUS44 KOUN 290303
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT SAT JUN 28 2014

OKC093-151-153-291503-
/O.NEW.KOUN.FL.W.0003.140629T0900Z-140630T1800Z/
/WANO2.1.ER.140629T0900Z.140630T0600Z.140630T1200Z.NO/
1003 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIMARRON RIVER NEAR WAYNOKA. 
  
* FROM LATE TONIGHT TO MONDAY AFTERNOON. 
  
* AT 9:30 PM SATURDAY THE STAGE WAS 7.6 FEET.  
  
* MINOR FLOODING IS FORECAST.  
  
* FLOOD STAGE IS 8.0 FEET. 
  
* FORECAST...THE CIMARRON RIVER WILL RISE ABOVE FLOOD STAGE EARLY 
  SUNDAY MORNING AND CREST NEAR 8.4 FEET EARLY MONDAY MORNING. THE 
  CIMARRON RIVER WILL FALL BELOW FLOOD STAGE MID MONDAY MORNING. 
  
* IMPACT...AT  8 FEET...BANKFULL CONDITIONS EXIST ALONG THE RIVER...
  AND SOME OVERFLOWS MAY OCCUR OVER SOME LOW-LYING AREAS NEAR THE 
  RIVER. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM 
  UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA
  STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY.
  
 
&&
 
LAT...LON 3674 9915 3677 9906 3648 9877 3639 9841
      3635 9850 3642 9885

$$
2 follow-up statements
054 
WGUS84 KOUN 291253
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
753 AM CDT SUN JUN 29 2014

OKC059-151-153-292053-
/O.CON.KOUN.FL.W.0002.000000T0000Z-140630T0430Z/
/BFFO2.1.ER.140628T2113Z.140629T0000Z.140629T2230Z.NO/
753 AM CDT SUN JUN 29 2014

THE FLOOD WARNING CONTINUES FOR
  THE CIMARRON RIVER NEAR BUFFALO 
  
* UNTIL THIS EVENING. 
  
* AT  7:30 AM SUNDAY THE STAGE WAS 6.1 FEET. 
  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
  
* FLOOD STAGE IS 6.0 FEET. 
  
* FORECAST...THE CIMARRON RIVER HAS CRESTED AND WILL CONTINUE TO 
  FALL. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  AFTERNOON.
 
&&
 
LAT...LON 3700 9950 3700 9942 3684 9924 3677 9906
      3674 9915 3679 9932

$$

OKC093-151-153-292053-
/O.CON.KOUN.FL.W.0003.000000T0000Z-140630T1800Z/
/WANO2.1.ER.140629T0321Z.140629T0830Z.140630T1200Z.NO/
753 AM CDT SUN JUN 29 2014

THE FLOOD WARNING CONTINUES FOR
  THE CIMARRON RIVER NEAR WAYNOKA 
  
* UNTIL MONDAY AFTERNOON. 
  
* AT  7:30 AM SUNDAY THE STAGE WAS 8.3 FEET. 
  
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
  
* FLOOD STAGE IS 8.0 FEET. 
  
* FORECAST...THE CIMARRON RIVER HAS CRESTED AND WILL CONTINUE TO 
  FALL. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
 
&&
 
LAT...LON 3674 9915 3677 9906 3648 9877 3639 9841
      3635 9850 3642 9885

$$
798 
WGUS84 KOUN 292026
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT SUN JUN 29 2014

OKC093-151-153-292056-
/O.CAN.KOUN.FL.W.0003.000000T0000Z-140630T1800Z/
/WANO2.1.ER.140629T0321Z.140629T0830Z.140629T1433Z.NO/
326 PM CDT SUN JUN 29 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CIMARRON RIVER NEAR WAYNOKA. 
  
* AT 2 PM SUNDAY THE STAGE WAS 7.6 FEET.
  
* FLOOD STAGE IS 8.0 FEET.
  
* THE CIMARRON RIVER CRESTED AT 8.61 FEET AT 2 AM SUNDAY...
  FELL BELOW FLOOD STAGE AT 10 AM SUNDAY...
  AND IS FORECAST TO CONTINUE TO FALL.
  
  THE CIMARRON RIVER HAS RECEDED TO BELOW FLOOD STAGE AT THIS 
  LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR 
  THIS EVENT.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:19 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 28, 6:19 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SAT JUN 28 2014

.DISCUSSION...
AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW.

&&

.AVIATION...
GENERALLY HAVE MODERATE CONFIDENCE IN THE TAFS.

KPNC HAS THE HIGHEST CHANCE FOR MVFR/IFR CONDITIONS AND
PERHAPS EVEN LIFR CONDITIONS 03-16Z. WENT IFR 04-15Z AT
THIS SITE.

KOKC AND KOUN WILL LIKELY BECOME MVFR 11-15Z. THESE MVFR
CEILINGS MAY EXPAND AS FAR WEST AS KHBR-KAVK.

REMOVED TEMPO TSRA/VCTS/TS MENTION AT ALL SITES AS CONFIDENCE
OF OCCURRENCE IS TOO LOW TO MENTION.

NON CONVECTIVE LOW LEVEL WIND SHEAR MAY OCCUR 01-15Z ACROSS
THE AREA...BUT DID NOT MENTION DUE TO LOW CONFIDENCE OF
OCCURRENCE.

MBS

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUN 28 2014/

DISCUSSION...
CONVECTIVE COMPLEX OVER EASTERN PARTS OF OKLAHOMA WILL CONTINUE TO
MOVE AWAY FROM CWA...ALTHOUGH ISOLATED STORMS MAY OCCUR ON
SOUTHERN FLANK OVER OUR FAR EAST-SOUTHEAST COUNTIES. ATTENTION
WILL TURN TOWARD DRYLINE AND DRYLINE/OUTFLOW BOUNDARY INTERSECTION
OVER THE TEXAS PANHANDLE FOR LATE AFTERNOON OR EARLY EVENING
DEVELOPMENT. AN STORMS THAT FORM WILL PROBABLY BECOME SEVERE AND
MOVER INTO/ACROSS WESTERN OKLAHOMA THIS EVENING. UPPER SUPPORT
WILL BE DIMINISHING THIS EVENING AND OVERNIGHT AS LONG-WAVE TROUGH
SHIFTS EAST OF OKLAHOMA.

SHOULD BE DRY SUNDAY THROUGH MONDAY BEFORE POTENTIAL FOR ACTIVE
STORM PATTERN EVOLVES WITH W-NW FLOW AND INTRODUCTION OF WEAK COLD
FRONT LATE MONDAY. FRONT IS PROGD TO STALL OVER THE REGION THROUGH
AT LEAST THURSDAY AND WILL BE A FOCUS FOR SCATTERED DAYTIME STORMS
AND PATH FOR POTENTIAL MCS EVOLUTION FROM LATE DAY HIGH PLAINS
STORMS. POPS WERE INCREASED AND SPREAD A LITTLE FARTHER TO THE
SOUTH PER MODEL TRENDS.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/17/17
Hazardous weather outlook, Jun 28, 3:25 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SAT JUN 28 2014

OKZ004>048-050>052-TXZ083>090-291200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
325 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN...
CENTRAL... AND PARTS OF SOUTHERN OKLAHOMA... AND WESTERN NORTH
TEXAS.

LOCATION...
THE SLIGHT RISK IS ALONG AND NORTH OF A LINE FROM ADA AND
ARDMORE OKLAHOMA... TO HENRIETTA AND ARCHER CITY TEXAS...AND
SOUTH OF A LINE FROM ARNETT TO SEILING TO PONCA CITY.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 5 PM THIS AFTERNOON
THROUGH MIDNIGHT.

IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS UP TO 70 MPH WILL
BE THE MAIN CONCERNS. HEAVY DOWNPOURS...LEADING TO LOCALIZED FLOODING...
AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS.

DISCUSSION...
IN THE WAKE OF THIS MORNINGS THUNDERSTORM COMPLEX...STORMS ARE EXPECTED TO
REDEVELOP THIS AFTERNOON AND EVENING OVER PORTIONS OF CENTRAL AND SOUTHERN
OKLAHOMA...AND WESTERN NORTH TEXAS. OUTFLOW BOUNDARIES LEFT OVER
FROM STORMS THIS MORNING SHOULD SERVE AS A FOCUS FOR THUNDERSTORM REDEVELOPMENT
LATER TODAY. INSTABILITY WILL BE SUFFICIENT FOR SEVERE STORMS AGAIN THIS
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALIZED FLOODING
WILL BE THE MAIN CONCERNS. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE
OVERNIGHT...BUT STORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF OKLAHOMA AND
NORTH TEXAS THROUGH SUNDAY MORNING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
LINGERING STORMS COULD BE OCCURRING OVER PARTS OF THE AREA SUNDAY
MORNING. OTHERWISE...STORM CHANCES WILL RETURN MONDAY NIGHT AND
CONTINUE THROUGH THURSDAY. THE BEST CHANCES FOR STORMS WILL BE
ACROSS NORTHERN OKLAHOMA AS A COLD FRONT BECOMES NEARLY STATIONARY
OVER NORTHERN OKLAHOMA AND SOUTHERN KANSAS. WHILE WIDESPREAD SEVERE
WEATHER APPEARS UNLIKELY...AT LEAST SOME CHANCE OF SEVERE STORMS
WILL EXIST FROM MONDAY THROUGH LATE WEEK...ALONG WITH THE POTENTIAL
FOR HEAVY RAINFALL AND LOCALIZED FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

25/AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:58 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward20 hr

Nearby

River Flood Warnings in Oklahoma, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.